MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION GEM MICROVASCULAR ANASTOMOTIC COUPLER; DEVICE,ANASTOMOTIC,MICROVASCULAR

BAXTER HEALTHCARE CORPORATION GEM MICROVASCULAR ANASTOMOTIC COUPLER; DEVICE,ANASTOMOTIC,MICROVASCULAR
Model Number GEM2753
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the ring of a 2.5mm coupler fell out of the jaw assembly; further described as "ring fall itself".This was observed before using the device in an operation.There was no patient involvement.No additional information is available.
 
Additional Manufacturer Narrative
Additional information: d9, h3, h6, h11.H11: the device was received for evaluation.The 2.5mm coupler jaw assembly was returned in the coupler tray.The rings were no longer intact in the jaw assembly.Upon visual inspection, signs of use were visible on the coupler rings, such as dried blood in the mating holes.This is not consistent with the complainant¿s statement that the alleged event occurred prior to use.The returned jaw assembly was clicked into the anastomotic instrument (ai) to determine if any defects were present that may have contributed to the alleged event of ring dislodgement.The ai knob was then turned as it would be in surgical process to simulate approximating the rings.There appeared to be no defect in any portion of the jaw assembly.The product returned for the investigation, and the investigation itself, does not align with the allegation that the product ¿ring fall itself before use¿ as the customer stated.However, this complaint will be conservatively confirmed for ring dislodgement as the returned rings were no longer intact in the jaw assembly.The cause of the reported condition could not be determined.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
GEM MICROVASCULAR ANASTOMOTIC COUPLER
Common Device Name
DEVICE,ANASTOMOTIC,MICROVASCULAR
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - SAINT PAUL - MCA
2575 university ave w
saint paul MN 55114
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key21185622
Report Number1416980-2024-08033
Device Sequence Number4300636
Product Code MVR
UDI-Device Identifier00844735002669
UDI-Public(01)00844735002669(10)SP24E08-2068313
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K861985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGEM2753
Device Catalogue Number511100250060
Device Lot NumberSP24E08-2068313
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date02/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown